MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving balloon dilation of a stenosed iliac vein, an advance 35 lp low profile balloon catheter separated.The anatomy was reportedly slightly stenosed.A cook 10-french sheath was also used during the procedure.Per the reporter, an unspecified inflation device was used to inflate the balloon to five atmospheres.The balloon was inflated two times, for two minutes each time, to gradually dilate the lesion, which was reportedly seventy percent occluded.During dilation, the balloon catheter suddenly ¿broke¿ within the vessel.The user is reportedly unsure if the balloon ruptured prior to separation of the catheter; however, blood was not noted in the inflation device.The balloon was not inflated within a stent.Once deflated, the balloon was allowed to return to ambient pressure, and negative pressure was maintained upon attempted removal of the device.The user attempted to remove the balloon catheter and sheath as a unit.A counterclockwise rotation of the balloon was not conducted upon removal.The separated catheter fragments were successfully removed with an unspecified filter retrieval device, via a jugular approach to the inferior vena cava.The procedure was completed with a new balloon catheter.Per the reporter, the procedure went smoothly, without any adverse effects to the patient.A photo provided by the customer shows a separated catheter and balloon, as well as an unspecified filter.Per the reporter, the balloon catheter was not inflated near the filter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
E1: customer name and address = address street and line 2: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving balloon dilation of a stenosed iliac vein, an advance 35 lp low profile balloon catheter separated.The anatomy was reportedly slightly stenosed.A cook 10-french sheath was also used during the procedure.Per the reporter, an unspecified inflation device was used to inflate the balloon to five atmospheres.The balloon was inflated two times, for two minutes each time, to gradually dilate the lesion, which was reportedly seventy percent occluded.During dilation, the balloon catheter suddenly ¿broke¿ within the vessel.The user is reportedly unsure if the balloon ruptured prior to separation of the catheter; however, blood was not noted in the inflation device.The balloon was not inflated within a stent.Once deflated, the balloon was allowed to return to ambient pressure, and negative pressure was maintained upon attempted removal of the device.The user attempted to remove the balloon catheter and sheath as a unit.A counterclockwise rotation of the balloon was not conducted upon removal.The separated catheter fragments were successfully removed with an unspecified filter retrieval device, via a jugular approach to the inferior vena cava.The procedure was completed with a new balloon catheter.Per the reporter, the procedure went smoothly, without any adverse effects to the patient.A photo provided by the customer shows a separated catheter and balloon, as well as an unspecified filter.Per the reporter, the balloon catheter was not inflated near the filter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation; however, a photo and video provided by the customer shows separation of the device.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The customer followed relevant instructions in the ifu (instructions for use).A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and inspection of the customer supplied photo and video suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.Although the user reported that the anatomy was slightly stenosed and the lesion was seventy percent occluded, the balloon was successfully inflated two times.The user followed relevant steps in the ifu and the device was not inflated within a stent.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20835847
Report Number1820334-2024-01585
Device Sequence Number3864781
Product Code DQY
UDI-Device Identifier10827002523019
UDI-Public(01)10827002523019(17)270416(10)CI000009401
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52301
Device Catalogue NumberPTA5-35-135-12-10.0
Device Lot NumberCI000009401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK KCFW-10.0-38-40-RB.
Patient Age60 YR
Patient SexFemale